MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP; VENTRICULAR (ASSIST) BYPASS
Model Number 103695
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 10/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that log files were sent for evaluation due to concern for pump thrombus.The data that was reviewed did not contain attributes which would lead to suspect the presence of thrombus within the motor chamber; however, that does not mean that thrombus was not present in the circulatory loop.It was recommended to look at other clinical indications that may confirm the presence of thrombus.
 
Additional Manufacturer Narrative
No further information provided.A supplemental report will be submitted once the manufacturer investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of suspected pump thrombus could not be confirmed through this evaluation.The submitted log file contained events and data from day 976 through day 983.No notable alarms or events, or significant fluctuations in pump parameters were captured.The pump appeared to function as intended and operated at or above the low-speed limit for the duration of the file.The patient remains ongoing on heartmate (hm) ii left ventricular assist system (lvas), serial number (b)(6).No further related events have been reported at this time.The heartmate ii lvas instructions for use (ifu) lists device thrombosis as an adverse event which may be associated with the use of heartmate ii lvas and provides information regarding the recommended anticoagulation therapy, as well as suggested anticoagulation modifications.This document also outlines indications of pump thrombosis as well as how to respond to such events.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate (hm) ii left ventricular assist system (lvas) instructions for use (ifu)and the heartmate ii patient handbook are currently available.Section 1 of the ifu, ¿introduction¿, lists potential adverse events, including device thrombosis, that may be associated with the use of the heartmate ii lvas.Section 6 of the ifu "patient care and management" outlines the recommended anticoagulation therapy and international normalized ratio (inr) range.This section also outlines indications of pump thrombosis, as well as how to respond to such events.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
An echocardiogram was performed but thrombus was not confirmed.The patient had no symptoms related to thrombus.The patient was given heparin and tissue plasminogen activator drops.There was no plan of care.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT, US, EP
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20451900
Report Number2916596-2024-06799
Device Sequence Number20634118
Product Code DSQ
UDI-Device Identifier00813024010616
UDI-Public(01)00813024010616(17)131231
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2013
Device Model Number103695
Device Catalogue Number103695
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale
Patient Weight133 KG